Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 31, NWS Raleigh, NC

March 4, 2008Halifax County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 4, 2008, 11:45 PM EST for Halifax County, Warren County, North Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 11:45 PM EST (04:45 UTC)
Expired
Mar 5, 2008, 12:32 AM EST
In force
47 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Halifax County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 97 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 11:55 PM ESTTSTM WND DMG3 Se Arcola, NCNUMEROUS TREES DOWN AROUND HOLLISTER.
Mar 5, 12:06 AM ESTTSTM WND DMG9 Wsw Halifax, NCPINE TREE DOWN ACROSS THE SOUTH BOUND LANES OF I-95 NEAR HWY 561.
Mar 5, 12:09 AM ESTTSTM WND GST 46Roanoke Rapids, NC46 MPH WIND GUST MEASURED AT THE ROANOKE RAPIDS ASOS...SITE KRZZ...AT 1209 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 4:31 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 050445
SVRRAH
NCC083-185-050545-
/O.NEW.KRAH.SV.W.0031.080305T0445Z-080305T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1245 AM EST

* AT 1139 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER AIRLIE...OR ABOUT 11 MILES EAST OF
  WARRENTON...MOVING EAST AT 25 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LITTLETON...
  ROSEMARY...
  ROANOKE RAPIDS...WELDON...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3617 7792 3619 7800 3620 7802 3621 7801
      3656 7804 3656 7791 3651 7787 3649 7766
      3640 7754 3632 7757 3632 7745 3623 7738
TIME...MOT...LOC 0445Z 251DEG 25KT 3637 7791

$$
BLAES
2 follow-up statements
000 
WWUS52 KRAH 050512
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1211 AM EST WED MAR 5 2008

NCC185-050521-
/O.CAN.KRAH.SV.W.0031.000000T0000Z-080305T0545Z/
WARREN NC-
1211 AM EST WED MAR 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED WARREN COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3620 7787 3624 7784 3650 7786 3651 7785
      3649 7778 3649 7766 3640 7754 3632 7757
      3632 7745 3623 7738 3618 7784
TIME...MOT...LOC 0511Z 251DEG 25KT 3643 7770

$$

NCC083-050545-
/O.CON.KRAH.SV.W.0031.000000T0000Z-080305T0545Z/
HALIFAX NC-
1211 AM EST WED MAR 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR CENTRAL HALIFAX COUNTY...

AT 1210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ROSEMARY...OR ABOUT NEAR ROANOKE RAPIDS...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HALIFAX...SOUTH
WELDON...WELDON AND TILLERY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3620 7787 3624 7784 3650 7786 3651 7785
      3649 7778 3649 7766 3640 7754 3632 7757
      3632 7745 3623 7738 3618 7784
TIME...MOT...LOC 0511Z 251DEG 25KT 3643 7770

$$


BLAES
000 
WWUS52 KRAH 050532
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 AM EST WED MAR 5 2008

NCC083-050540-
/O.CAN.KRAH.SV.W.0031.000000T0000Z-080305T0545Z/
HALIFAX NC-
1230 AM EST WED MAR 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF HALIFAX COUNTY AND THE 
WARNING HAS BEEN CANCELLED.


LAT...LON 3620 7787 3624 7784 3650 7786 3651 7785
      3649 7778 3649 7766 3640 7754 3632 7757
      3632 7745 3623 7738 3618 7784
TIME...MOT...LOC 0530Z 251DEG 25KT 3647 7754

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 7:20 PM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 4, 7:20 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EST TUE MAR 4 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT WITH A BAND OF
SHOWERS AND STRONG THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE
REGION ON WEDNESDAY...USHERING DRIER AIR INTO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 715 PM TUESDAY...

UPPER LOW WAS MOVING THROUGH TENNESSEE AND INTO KENTUCKY WITH AN
INITIAL DRY PUNCH NOTED MOVING ACROSS THE WESTERN THIRD OF THE STATE...
FOLLOWED BY STRONG DRYING BEHIND THE COLD FRONT AND A LINE OF
SHOWERS AND THUNDERSTORMS. THE FRONT EXTENDED FROM A SURFACE LOW
NEAR KHTS ACROSS THE FLORIDA PANHANDLE. GOOD PRESSURE FALLS WERE
NOTED IN CENTRAL NORTH CAROLINA ON MSAS AHEAD OF THE COLD FRONT...
AS MUCH AS A MILLIBAR PER HOUR...WITH LIFTED INDICES TO -2C NEAR
THE INITIAL BAND OF SHOWERS AND STORMS...AND TO -3C ALONG AND NEAR
THE COLD FRONT. IN BETWEEN...THERE WAS A NARROW AREA OF PRESSURE
RISES AND SURFACE DIVERGENCE ALLOWING FOR A BRIEF BREAK IN THE
RAIN JUST WEST OF THE TRIAD...BUT THIS WILL FILL IN QUICKLY AS THE
FRONT ACCELERATES WITH THE UPPER LOW LIFTING NORTHEAST. TORNADO
WATCH 98 REMAINS IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA UNTIL
MIDNIGHT.

KRAX WSR-88D VAD WIND PROFILE SHOWED STRONG WINDS JUST ABOVE THE
SURFACE...TO 55 OR 60 KNOTS BY 3000FT. SEVERE WEATHER THREAT WILL
CONTINUE UNTIL NEXT LINE MOVES THROUGH CENTRAL NORTH CAROLINA.
THIS LINE SHOULD PASS THROUGH THE TRIAD TO WADESBORO AND
ROCKINGHAM BY 9 PM... SWEEPING ACROSS THE REST OF CENTRAL NORTH
CAROLINA BY MIDNIGHT. DESPITE NEARLY STRAIGHT-LINE WIND PROFILES
THROUGH THE LOWEST 5000FT...SUFFICIENT SHEAR EXISTS TO RESULT IN
SOME ROTATING STORMS. EARLIER COUPLETS WERE FAIRLY IMPRESSIVE ON
THE KRAX WSR-88D AS THEY WERE OBSERVED IN PARTS OF CENTRAL NORTH
CAROLINA PARTICULARLY IN ALAMANCE AND PERSON COUNTIES.

SKIES WILL CLEAR LATE TONIGHT FROM WEST-TO-EAST AFTER FRONTAL
PASSAGE. LOWS MAY APPROACH THE MID 40S IN THE TRIAD BY DAYBREAK.
TOWARD KRWI...LOWS MAY OCCUR AFTER SUNRISE WITH CLEARING AND
DRYING NOT TAKING PLACE UNTIL VERY LATE.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 240 PM TUESDAY...

WEDNESDAY...UPPER FLOW BECOMES BRIEFLY ZONAL AS UPPER LEVEL LOW
EXITS THE NORTHERN MID ATLANTIC. DEEP WLY FLOW WILL ADVECT DRIER BUT
RELATIVELY MILD AIR INTO REGION. THICKNESSES WITH FULL SUN SUPPORT
MAX TEMPS AROUND 60 NW TO THE MID 60S SE.

WEDNESDAY NIGHT...WEAK SURFACE RIDGE AXIS ACROSS REGION WILL RESULT
IN MAINLY CLEAR SKIES AND LIGHT CALM WINDS. THIS SHOULD ALLOW TEMPS
TO COOL INTO THE 30S. WENT A DEGREES OR TWO BELOW MOS GUIDANCE.

THU...MID/UPPER LEVEL FLOW BEGIN TO BACK LATE WED NIGHT THROUGH THU
IN RESPONSE TO AMPLIFYING TROUGH OVER THE CENTRAL U.S. DEEP W-SW
FLOW WILL CONTINUE WARM AND DRY REGIME. THICKNESSES COUPLED WITH SW
FLOW WILL BOOST AFTERNOON TEMPS WELL INTO THE 60S. WOULD NOT BE
SURPRISED IF MAX TEMPS END UP BEING A COUPLE OF DEGREES
WARMER...ESPECIALLY IF LEE SIDE TROUGH DEVELOPS THU AFTERNOON
ENHANCING NEAR SURFACE SW FLOW.

THU NIGHT THROUGH FRI NIGHT...S/W IN THE SOUTHERN BRANCH OF JET
PROGGED TO INDUCE CYCLOGENESIS OVER THE NORTHERN GULF THU INTO EARLY
FRI. MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO. MODELS BEGIN
TO DIVERGE WITH THE SPEED/MOVEMENT OF THE LOW FRI INTO FRI NIGHT.
GFS APPEARS TOO FAST AS THERE APPEARS TO BE PLENTY OF JET ENERGY ON
THE BACK SIDE OF  THE TROUGH WHICH USUALLY TRANSLATES TO A SLOWER
THAN EXPECTED MOVEMENT. NONETHELESS....DEVELOPMENT/STRENGTHENING OF
THIS SYSTEM WILL INCREASE LOW LEVEL SLY OVER REGION LATE THU NIGHT
INTO FRI MORNING. LOW LEVEL JET BY FRI AFTERNOON INCREASES TO
BETWEEN 30-40 KTS.

AIR MASS GAINS ENOUGH MOISTURE AND LIFT TO GENERATE RAIN OVER THE
SOUTHERN COUNTIES SHORTLY AFTER DAYBREAK FRI...SPREADING NORTH
THROUGH THE MORNING INTO THE AFTERNOON. THE EVENTUAL TRACK OF SURFACE
LOW WILL DETERMINE MAX TEMPS. A TRACK CLOSER TO THE COAST WILL
RESULT IN VERY COOL TEMPS IN THE NORTHERN PIEDMONT WHILE A TRACK
CLOSER TO THE MOUNTAINS FAVORS A WARMER REGIME. WENT MIDDLE OF THE
ROAD FOR NOW WITH A MAX TEMP TEND OF LOWER 50S NW TO THE LOWER 60S
SE. TEMPS WILL LIKELY HAVE TO BE ADJUSTED AS SCENARIO BECOMES MORE
CERTAIN.

WENT WITH HIGH CHANCE POPS FOR FRI INTO FRIDAY NIGHT. HOWEVER IF
MODEL ACHIEVE RUN TO RUN CONTINUITY...POPS WILL NEED TO BE ADJUSTED
UPWARD. WENT WITH PRECIP AMOUNTS BETWEEN A QUARTER AND A THIRD OF AN
INCH. THIS IS LIKELY CONSERVATIVE AS UPPER LEVEL DIVERGENCE EXPECTED
TO INCREASE ACROSS THE REGION FRI INTO FRI EVENING AND PRECIP WATER
VALUES MAY EXCEED 1.25 INCHES...ESPECIALLY IN THE EAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1210 PM TUESDAY...

STILL SOME UNCERTAINTY CONCERNING THE TIMING/DEPTH OF THE UPPER
LEVEL TROUGH AND THE ASSOCIATED FRONT. ECMWF APPEARS TOO WRAPPED
UP WHILE THE GFS MAY BE TOO FAST WITH ITS E-NE MOVEMENT. THE 00Z
CANADIAN APPEARS TO OFFER A GOOD COMPROMISE WHICH IS SLOWER THAN
THE GFS BUT NOT AS ROBUST AS THE ECMWF.

WITH THIS IN MIND...ANY RAIN OCCURRING EARLY SATURDAY WILL LIKELY
BE CONFINED TO THE FAR E-NE SECTIONS OF CENTRAL NC...DEPARTING
PRIOR TO 81Z SATURDAY. POTENTIAL FOR A FAIRLY TIGHT PRESSURE
GRADIENT ACROSS REGION SO HAVE INCREASED SUSTAINED WINDS TO AROUND
15 MPH. MAX TEMPS SATURDAY DEPENDENT UPON WHETHER AN EXTENSIVE
STRATOCU DECK DEVELOPS IN THE STRONG CYCLONIC FLOW AND THE EXTENT
OF CAA. THE LOW LEVEL CAA MAY BE DELAYED OR DIMINISHED SOMEWHAT
DUE TO LOW LEVEL DOWNSLOPE FLOW. HAVE ADJUSTED MAX TEMPS UP A
COUPLE OF DEGREES FROM EARLIER FORECAST BUT THESE TEMPS MAY STILL
BE TOO COOL BY A CATEGORY.

DRY AND SEASONABLY COOL WEATHER PATTERN EXPECTED SUNDAY THROUGH
TUESDAY WITH BROAD UPPER LEVEL TROUGH COVERING THE EASTERN TWO-
THIRDS OF THE NATION. PERTURBATIONS IN W-NW WILL CAUSE PERIODS OF
CLOUDINESS MON INTO TUE. AIR MASS APPEAR TOO DRY AND PERTURBATIONS
TOO WEAK TO GENERATE ANY PRECIP OF CONSEQUENCE. TEMPS EXPECTED TO
AVERAGE 3-6 DEGREES BELOW NORMAL.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 715 PM TUESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA IN ADVANCE
OF A COLD FRONT MOVING EAST THROUGH WESTERN NORTH CAROLINA. MVFR TO
IFR CONDITIONS CAN BE EXPECTED IN RAIN AND STRONG THUNDERSTORMS.
STRONG SOUTHERLY WINDS TO 30 KNOTS WILL PREVAIL THROUGH THE EVENING
WITH GUSTS TO 40 KNOTS POSSIBLE IN STRONG THUNDERSTORMS.

AS THE COLD FRONT WORKS IT WAY EAST TONIGHT... THE PRECIPITATION
WILL TAPER OFF AND END FROM WEST TO EAST... WITH THE FRONT CLEARING
OUR EASTERN BORDER 06Z-08Z.

VFR CONDITIONS WILL RETURN RAPIDLY AFTER FRONTAL PASSAGE... HOWEVER
SOUTHWEST WINDS AT 10 TO 20 KNOTS WILL PERSIST THROUGH DAYBREAK
WEDNESDAY... THEN SHIFT TO A MORE WESTERLY DIRECTION.  -RHJ

VFR CONDITIONS SHOULD CONTINUE THROUGH THU NIGHT...THEN LOWER TO
MVFR AND POSSIBLY IFR IN STRATUS AND RAIN FRI AS A LOW PRESSURE
SYSTEM MOVES UP THE EAST COAST FROM THE GULF. VFR CONDITIONS WILL
RETURN FRI NIGHT AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE
AND A DRY AIRMASS DRIFTS ACROSS THE AREA. -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...RHJ/RFG
Hazardous weather outlook, Mar 4, 4:45 PM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EST TUE MAR 4 2008

NCZ007>010-021>026-038>042-073>077-083>086-088-052145-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
445 PM EST TUE MAR 4 2008

...TORNADO WATCH 98 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER
TO OCCUR WILL BE THROUGH MIDNIGHT.

IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM
IN FLOOD PRONE URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING INTO THE
VERY EARLY MORNING HOURS OF WEDNESDAY. SPOTTERS SHOULD REPORT
SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED
FOR LATER WATCHES AND WARNINGS.

NCZ011-027-028-043-078-089-052145-
HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON-
445 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER
TO OCCUR WILL BE THROUGH 2 AM WEDNESDAY MORNING.

IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM
IN FLOOD PRONE URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS SHOULD REPORT
SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED
FOR LATER WATCHES AND WARNINGS.

DJF

In the hours before

Local storm report, Mar 4, 11:23 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1123 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND GST     RDU INTERNATIONAL AIRPO 35.87N 78.78W
03/04/2008  M48 MPH          WAKE               NC   ASOS

            48 MPH WIND GUST MEASURED AT THE RDU INTERNATIONAL
            AIRPORT ASOS...SITE KRDU...AT 1105 PM.

&&

VINCENT
Local storm report, Mar 4, 11:26 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     5 SSE SILER CITY        35.66N 79.42W
03/04/2008                   CHATHAM            NC   LAW ENFORCEMENT

            ONE TREE REPORTED DOWN ACORSS OLD US HWY 421.

&&

BSD
Local storm report, Mar 4, 11:28 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1128 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND GST     POPE AFB                35.17N 79.01W
03/04/2008  M59 MPH          CUMBERLAND         NC   ASOS

            59 MPH WIND GUST MEASURED AT THE POPE AIR FORCE BASE
            ASOS...SITE KPOB...AT 1111 PM.

&&

VINCENT
Local storm report, Mar 4, 11:32 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND GST     3 SSW GARNER            35.65N 78.66W
03/04/2008  M70.00 MPH       WAKE               NC   TRAINED SPOTTER

            WIDESPREAD POWER OUTAGES REPORTED.

1125 PM     TSTM WND DMG     RALEIGH                 35.81N 78.64W
03/04/2008                   WAKE               NC   AMATEUR RADIO

            TREES DOWN ON NEW BERN AVE.

&&

BSD
Local storm report, Mar 4, 11:38 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1138 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             NEWTON GROVE            35.25N 78.36W
03/04/2008  E1.00 INCH       SAMPSON            NC   LAW ENFORCEMENT

            ON MAIN STREET IN NEWTON GROVE.

&&

BSD
Local storm report, Mar 4, 11:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1144 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     CLAYTON                 35.65N 78.46W
03/04/2008                   JOHNSTON           NC   LAW ENFORCEMENT

            TREE THROUGH A HOME IN CLAYTON.

1135 PM     TSTM WND DMG     SMITHFIELD              35.51N 78.34W
03/04/2008                   JOHNSTON           NC   LAW ENFORCEMENT

            TREES DOWN AROUND SMITHFIELD.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:00 PM ESTTornado WarningRAHGranville, Vance25 min
Mar 4, 8:12 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth63 min
Mar 4, 8:46 PM ESTTornado WarningRAHEdgecombe, Halifax28 min
Mar 4, 8:49 PM ESTSevere Thunderstorm WarningRAHGuilford, Randolph71 min
Mar 4, 9:00 PM ESTSevere Thunderstorm WarningRAHAnson, Stanly60 min
Mar 4, 9:12 PM ESTSevere Thunderstorm WarningRAHMontgomery, Richmond63 min
Mar 4, 9:26 PM ESTSevere Thunderstorm WarningRAHChatham, Lee, Moore64 min
Mar 4, 9:28 PM ESTSevere Thunderstorm WarningRAHAlamance, Orange, Person62 min
Mar 4, 9:46 PM ESTSevere Thunderstorm WarningRAHDurham44 min
Mar 4, 9:46 PM ESTSevere Thunderstorm WarningRAHHoke, Scotland59 min
Mar 4, 9:57 PM ESTSevere Thunderstorm WarningRAHDurham, Granville, Person48 min
Mar 4, 10:06 PM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake54 min
Mar 4, 10:08 PM ESTSevere Thunderstorm WarningRAHCumberland67 min
Mar 4, 10:10 PM ESTSevere Thunderstorm WarningRAHHarnett65 min
Mar 4, 10:20 PM ESTSevere Thunderstorm WarningRAHVance40 min
Mar 4, 10:24 PM ESTSevere Thunderstorm WarningRAHChatham, Lee, Moore56 min
Mar 4, 10:40 PM ESTSevere Thunderstorm WarningRAHHalifax, Warren65 min
Mar 4, 10:41 PM ESTSevere Thunderstorm WarningRAHHoke, Scotland43 min
Mar 4, 10:49 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake56 min
Mar 4, 10:57 PM ESTSevere Thunderstorm WarningRAHFranklin63 min
Mar 4, 11:00 PM ESTSevere Thunderstorm WarningRAHWake46 min
Mar 4, 11:29 PM ESTSevere Thunderstorm WarningRAHFranklin, Nash54 min
Mar 4, 11:33 PM ESTSevere Thunderstorm WarningRAHSampson42 min
Mar 4, 11:35 PM ESTSevere Thunderstorm WarningRAHWayne, Wilson55 min
Mar 4, 11:57 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax51 min
Mar 5, 12:03 AM ESTSevere Thunderstorm WarningRAHEdgecombe47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.